in

Young Mother, 23, Died From Heart Attack After Taking a ‘High Level’ of Imodium

Brooklyn-Marie Barker And Her Brother (Not her BF)
Image Source: Facebook
Advertisement

A young mother Brooklyn-Marie Barker, living in Croxteth, Liverpool, passed away after suffering a heart attack. She was rushed to the Royal University Hospital in Liverpool after the cardiac arrest she suffered last October, but complications occurred—she died after a few days.

As it turned out later, the reason for the cardiac arrest was probably the combination of Imodium and the medication Pregabalin, which Barker took for her epilepsy. The pathologist who investigated the cause of death—Brian Rodgers—said that the levels of Loperamide, known mostly by its other name—Imodium—were very high.

The reasons behind Barker taking the medication are currently unknown. Imodium is similar to morphine and could cause similar effects. Dr. Rodgers added that this medication is becoming more and more misused, which can be dangerous. Even heroin addicts tend to use it as a way to get off the heavier substances they took before.

After Barker was taken to the hospital for treatment, her condition got a lot worse. The young woman caught pneumonia—and a bacterial infection soon after that. The combination proved to be too much to handle, and she died five days after being taken in.

Image Source: Facebook

The Coroner Court of Liverpool was informed that the day prior to Barker’s cardiac arrest she had experienced a couple of non-epileptic seizures, but everything seemed to be as normal as it could be after that, so her boyfriend adjusted her body into recovery position and went to bed. Upon waking up, he saw that she was unconscious and turning grey. He quickly realized she was not breathing, so he dialed 999.

Image Source: Facebook

The young girl’s mother—Diane—blamed the boyfriend of her daughter for providing her with doses of heroin. The woman claimed that their relationship was a really tough one, and there were even assault allegations against him.

Dr. Rodgers commented that there was no evidence of illicit substances in the 23-year –old woman’s system, but some scars indicate that there may have been some drug abuse in the past.

The Liverpool Coroner Andre Rebello decided that Barker’s death was no more than an accident; the main reason for her demise is a combination of a brain injury and pneumonia, which was caused by the cardiac arrest she suffered. The two medications found in her system—Imodium and Pregabalin—were mentioned as contributing factors for her death.

Advertisement
Image Source: Facebook

The Coroner said that this was a very tragic event and no child or grandchild should pass away before the parents, it is just not right for things to happen this way. He insisted that no matter what her relationships were, the community must cherish the memory of the young mother.

Sadly, this was not the first case that associates high doses of Imodium to people’s deaths.

A little more than a year ago, 27-year old father Aaron McCaffrey from Manchester died of an Imodium overdose. He became so addicted to painkillers that he began to pile up massive amounts of medication in his home. On 13th of January 2017 he took 150 Imodium pills in just one day, which proved to be too much to handle, and he collapsed. After six days in hospital, having never woke from an induced coma, he passed away.

Opioid abuse has become an increasingly worrying trend in America and Britain in the last couple of years. People develop addictions to different painkillers, most of which are more or less similar to morphine in the way they affect the human body. Since information about the issue has been spreading for some time now, doctors have become more and more aware, and many of them try and scale down the frequency of the prescription of those medications. The result is a rather unexpected one. The addicts still retain their cravings for their daily dose, but many of them have found substitutes for the prescription medications—they simply buy similar ones which are sold freely—such as Imodium.

Some reports demonstrate the alarming rate in which people are taking this medication in an abusive manner; they do so to try and receive the same feeling when they overdose on painkillers. The danger is quite immense. A person can suffer heart problems, cardiac arrest, and as shown by some tragic examples—death.

We know that it may sound strange that a diarrhea medication can make you feel high, but the reason is fairly simple. Imodium affects the opioid receptors—the ones that are activated by the heavy drugs. When taken normally in the specified dose, it does not pose a threat to one’s health, but if there is an overdose in the body, a small part of it could reach the brain and directly affect the opioid receptors.

H/T – Source

Adverisement


Written by Patrick Bennet

I have been working as a teacher my whole life. I love reading books.

I love writing about all kind of different and interesting facts. It's not only exciting, but I learn something new every day. What I learn I share it with you guys. If you have any questions feel free to contact me.

Leave a Reply

Your email address will not be published. Required fields are marked *

Loading…

Comments

comments

The Extremely Rare ‘Super Blue Blood Moon’ is Currently Thrilling Skygazers

A Couple Got Infected With Parasitic Hookworms After A Holiday In The Dominican Republic